MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G53693
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a the removal universa soft ureteral stent set, the proximal pigtail of the device separated.On (b)(6) 2020, an endoscopic ureterolithotomy was performed to treat urethral lithiasis in which the device was placed due to irritation caused by stone fragmentation.On (b)(6) 2020 the device was extracted.During this procedure, the physician pulled the device from the patient with a grasper through a cystoscope, and the proximal pigtail was found separated from the rest of the device.The device fragment was confirmed to remain in the patient's kidney via x-ray.The device fragment was thus removed from the kidney via the ureter.
 
Event or Problem Description
There is no new patient or event information to report.
 
Additional Manufacturer Narrative
Event description: as reported, during a the removal universa soft ureteral stent set, the proximal pigtail of the device separated.On (b)(6) 2020, an endoscopic ureterolithotomy was performed to treat urethral lithiasis in which the device was placed due to irritation caused by stone fragmentation.On (b)(6) 2020 the device was extracted.During this procedure, the physician pulled the device from the patient with a grasper through a cystoscope, and the proximal pigtail was found separated from the rest of the device.The device fragment was confirmed to remain in the patient's kidney via x-ray.The device fragment was thus removed from the kidney via the ureter.Investigation ¿ evaluation: a document based investigation was performed including a review of complaint history, device history record (dhr), manufacturing instructions, the instructions for use (ifu), and quality control data.The complaint device was not returned; therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest this device was manufactured out of specification.An image of the complaint device was provided.The distal and proximal coil have separated from the stent.One of the separated sections is present in the picture the other is not.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.Because there were no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.A device master record review was performed, including, manufacturing instructions and quality control procedures.Cook has concluded that sufficient inspection activities are in place to ensure functionality and device integrity prior to shipping.The instructions for use (ifu), provides the following information to the user.Precautions do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.Improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Individual variations of interaction between stents and the urinary system are unpredictable.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and /or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.The stent is not intended as a permanent indwelling device which should not exceed 180 days.Based on the available information, cook was unable to eliminate any possible causes for this event such as product handling, medical procedure, device failure, or manufacturing related causes.Cook has concluded a cause for the complaint cannot be established.The risk analysis for this failure mode was reviewed, and it was determined that no actions are required.The appropriate personnel were notified and we will continue to monitor for similar complaints this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10928482
Report Number1820334-2020-02208
Device Sequence Number4169160
Product Code FAD
UDI-Device Identifier00827002536937
UDI-Public(01)00827002536937(17)221206(10)10197346
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2022
Device Model NumberG53693
Device Catalogue NumberUS-626
Device Lot Number10197346
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;